MAUDE Adverse Event Report: BIOMET MICROFIXATION CONTRA DRILL 1.5X15.5MM STP; INSTRUMENT, MICROFIXATION

BIOMET MICROFIXATION CONTRA DRILL 1.5X15.5MM STP; INSTRUMENT, MICROFIXATION
Catalog Number 01-9181
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00583.Lot number given by reporter was the vendor lot number.There are 5 possible end-level lot numbers for this device: lot# m054140, lot# m101640, lot# m049140, lot# m659010, lot# m896130.Lot# m054140; device manufacturer date: 2020-07-16, lot# m101640; device manufacturer date: 2019-12-05, lot# m049140; device manufacturer date: 2019-11-27, lot# m659010; device manufacturer date: 2019-11-10, lot# m896130; device manufacturer date: 2019-07-17.Concomitant medical products: item# 01-9181; lot# 133310.Full establishment name: (b)(6) university.Foreign: event occurred in (b)(6).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported approximately seven (7) months ago, the drill fractured near the neck of the drill tip while drilling the mandible.The procedure was completed with an alternate drill bit.No adverse events have been reported as a result of the malfunction.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Two of item 01-9181 contra drill 1.5x15.5mm stp were returned.Visual evaluation of the drills shows that the bits fractured in the fluted section of the drill bits.No other anomalies could be identified.Device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CONTRA DRILL 1.5X15.5MM STP
Common Device Name
INSTRUMENT, MICROFIXATION
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key12083938
Report Number0001032347-2021-00355
Device Sequence Number3502842
Product Code HBE
UDI-Device Identifier00841036016890
UDI-Public(01)00841036016890
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01-9181
Device Lot NumberSEE NARRATIVE IN H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer07/02/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1